Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking orlistat for weight loss without medical consultation. Reddish stool. Is it bleeding?

hi i am taking xenical (orlistat) for me to loose weight, and i have not consulted any doctor before i take the drug. i am aware that fats will not be absorbed by my body while im taking this drug. but i have noticed since yesterday when i pooped, there is a red liquid accompanied with oil, w/c i dont know if its blood because i ate pasta with red sauce bec it happened. so what do you suggest that i do? should i consult a doctor or should i observe first? thank you.
Asked On : Wed, 27 Jun 2012
Answers:  1 Views:  229
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response

Thanks for writing in.
I am a cardiologist and read question with diligence.
To begin with ORLISTAT was a prescription drug as per FDA guidelines 1999. Only in 2007 it was decided to make low dose preparation available over the counter. Coming to the point relevant to you description of something which could be blood. There is definite mechanism with which Orlistat aggravates effect of blood thinner like Warfarin. The blood thinning effect of warfarin (Coumadin) depends on the amount of vitamin K in the body, and vitamin K is one of the vitamins that binds to fat. Patients receiving warfarin who begin orlistat should have their blood clotting monitored closely because the orlistat may cause levels of vitamin K to decline. This will increase the effects of warfarin and lead to abnormal bleeding from the warfarin. Therefore, if you are taking any other drug which could have warfarin like action, the possibility of blood in stool can not be excluded on basis of information provided by you. If you are not taking any other drug there is no report that by causing vitamin K deficiency induced by Orlistat causes bleeding. So, there is cause for concern not of panic.
My personal feeling is to urge you to see a doctor who can determine what exactly is the situation.

Best Wishes

Dr Anil Grover, Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)

Answered: Wed, 27 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor